Equity Premium Forecasts with an Unknown Number of Structural Breaks

Smith, Simon C. and Bulkley, George and Leslie, David S. (2020) Equity Premium Forecasts with an Unknown Number of Structural Breaks. Journal of Financial Econometrics, 18 (1). pp. 59-94. ISSN 1479-8409

Full text not available from this repository.

Abstract

Estimation of models with structural breaks usually assumes a pre-specified number of breaks. Previous models which do allow an endogenously determined number of breaks require a simple structural model, and rarely allow for information transfer across the break. We introduce a methodology that allows the number of breaks to be determined endogenously and including an economically motivated model of transition regimes between each break. We demonstrate the usefulness of our approach for forecasts of the equity premium. We find the demonstrated success of the historical average can be improved upon by an economic model with theory informed priors estimated using our methodology.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Financial Econometrics
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2000/2002
Subjects:
ID Code:
155459
Deposited By:
Deposited On:
28 May 2021 15:45
Refereed?:
Yes
Published?:
Published
Last Modified:
09 Jun 2021 05:40